Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ZEMAX VS LIPOATHROPHY & DRUGS INTERACTION
Aug 8, 2004

Hi Doctor

I have been on AZT, 3TC, and Strockrin with no multivatamins and food supplement for almost 6 years. July-04 CD4 and Viral Load are 365(24%) and <50, respectively. These figures have been no change.

However I have faced the problem on veiny arms and legs. Though I do execise 4-5 days a week, this such remain unchanged. My weight and height are 57.5 kgs and 167 cm, respectively. Could you advise how I can gain weight.

I just bought food supplement, product-name ZEMAX which is the product of Mega Products(Australia) Pty. Ltd. Its purpose is to increase muscle by taking 2 capsules before bed-time. Its ZEMAX contains zinc monomethionine, zinc/magnesium aspatate, vitamin B6, L-carnitine L-tartrate, nicotinamide, selenium methionine, vitamin B1, vitamin B2, and biotin.

My questions are as follows: 1. Is there any possiblity to lower the problem on veiny arms and legs? 2. Is there any drugs interaction to my current medication? 3. How can i gain weight?

Thank you in adavance for your kind help and wish you are healthy.

Best regards

Response from Dr. Henry

There are two issues related to your question. Having prominent veins is often due to loss of fat (lipoatrophy) seen in association with HIV infection and its treatment. Gaining weight usually doesn't help that much (muscle gains often makes the veins even more prominent while fat agains are usually in abdominal area and not generalized to include the arms/legs. Adding fat to the arms and legs in a cosmetically pleasing manner is a huge challange-no treatment currently available does that. Your particular HIV regimen is associated with fat loss but at a lower rate than many other regimens so switching your meds may not help much. As far as gaining weight, I recommend gettting a hormonal assessment and then get the imput of a nutritionist (looking at your diabetes risk and lipid status) to offer the best individualize recommendation. For the products you mentioned, I generally am not too concerned about drug interaction issues but it is worth mentioning to your HIV specialist. KH



Previous
cialis mix
Next
swollen parotid glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement